Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 18, NWS Salt Lake City, UT

September 21, 2009

NWS Salt Lake City, UT issued this wind advisory at Sep 21, 2009, 4:22 AM MDT. It took effect at Sep 21, 2009, 9:11 AM MDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2009, 4:22 AM MDT (10:22 UTC)
In effect from
Sep 21, 2009, 9:11 AM MDT
Expired
Sep 22, 2009, 9:15 AM MDT
In force
24 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 211022
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
422 AM MDT MON SEP 21 2009

...MUCH COLDER TEMPERATURES NORTHERN UTAH WITH STRONG WINDS OVER
EXTREME SOUTHWEST UTAH...

.THE COLD FRONT THAT MOVED SOUTH THROUGH UTAH ON SUNDAY HAS MOVED
INTO NORTHERN ARIZONA EARLY THIS MORNING. MUCH COLDER AND DRIER
AIR HAS POURED INTO NORTHERN UTAH. THIS COLDER AND DRIER AIR ALONG
WITH LIGHT WINDS TONIGHT WILL LEAD TO AREAS OF BELOW FREEZING
TEMPERATURES IN THE CACHE VALLEY AND WESTERN UINTA BASIN. THIS
SAME COLD FRONT WILL GENERATE STRONG NORTHERLY WINDS ACROSS EXTREME
SOUTHWEST UTAH LATE THIS AFTERNOON THROUGH TUESDAY MORNING. THE
STRONGEST WINDS WILL EXIST IN THE NORTH TO SOUTH CANYONS THAT ARE
PRONE TO STRONG NORTHERLY WINDS TONIGHT THROUGH TUESDAY MORNING.

UTZ001-011-211800-
/O.UPG.KSLC.FZ.A.0001.090922T0800Z-090922T1400Z/
/O.NEW.KSLC.FZ.W.0001.090922T0800Z-090922T1400Z/
CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN-
422 AM MDT MON SEP 21 2009

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

THIS FREEZE WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA
BASIN FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

MUCH COLDER AND DRIER AIR WILL STREAM INTO NORTHERN UTAH TODAY.
BREEZY CONDITIONS THROUGH THIS EVENING WILL HOLD TEMPERATURES IN
THE 40S TO LOWER 50S THIS EVENING. WINDS WILL BECOME LIGHT LATE
THIS EVENING...ALLOWING TEMPERATURES TO PLUNGE IN MANY LOCATIONS
OF THE WARNING AREA. 

LOW TEMPERATURES BY EARLY TUESDAY MORNING WILL BE NEAR 30 DEGREES
IN MANY AREAS...WITH A FEW LOCATIONS DROPPING DOWN INTO THE MID
20S. AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES
WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS
OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND
EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
PLAN ON PROTECTING SENSITIVE PLANTS OR HARVESTING CROPS ON OR
BEFORE TONIGHT.

&&

$$

UTZ019-211800-
/O.NEW.KSLC.WI.Y.0018.090921T2100Z-090922T1800Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
422 AM MDT MON SEP 21 2009

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
MDT TUESDAY. 

THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL
AND SOUTHERN WASHINGTON COUNTY.

A COLD FRONT THAT MOVED SOUTH INTO NORTHERN ARIZONA EARLIER TONIGHT
HAS ALREADY GENERATED BREEZY NORTH WINDS IN SOME WIND PRONE CANYON
LOCATIONS EARLY THIS MORNING. SUSTAINED WINDS OF 15 TO 25 MPH
WITH GUSTS NEAR 30 MPH WILL CONTINUE INTO EARLY THIS AFTERNOON.

WINDS WILL INCREASE DURING THE LATE AFTERNOON AS HIGH PRESSURE AT
THE SURFACE MOVES INTO NORTHERN UTAH AND NORTHERLY WINDS ALOFT
STRENGTHEN ACROSS SOUTHWEST UTAH. THESE FAVORABLE CONDITIONS WILL
PRODUCE SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS APPROACHING 55
MPH LATE TONIGHT THROUGH TUESDAY MORNING. GUSTY NORTHEAST WINDS WILL
PERSIST INTO TUESDAY AFTERNOON...THOUGH SPEEDS WILL BE ON A
DOWNWARD TREND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
000 
WWUS75 KSLC 211511
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
911 AM MDT MON SEP 21 2009

...MUCH COLDER TEMPERATURES NORTHERN UTAH WITH STRONG WINDS OVER
EXTREME SOUTHWEST UTAH...

.THE COLD FRONT THAT MOVED SOUTH THROUGH UTAH ON SUNDAY HAS MOVED
INTO NORTHERN ARIZONA THIS MORNING. MUCH COLDER AND DRIER AIR HAS
POURED INTO NORTHERN UTAH. THIS COLDER AND DRIER AIR ALONG WITH
LIGHT WINDS TONIGHT WILL LEAD TO AREAS OF BELOW FREEZING
TEMPERATURES IN THE CACHE VALLEY AND WESTERN UINTA BASIN. THIS
SAME COLD FRONT WILL GENERATE STRONG NORTHERLY WINDS ACROSS
EXTREME SOUTHWEST UTAH THROUGH TUESDAY MORNING. THE STRONGEST
WINDS WILL EXIST IN THE NORTH TO SOUTH CANYONS THAT ARE PRONE TO
STRONG NORTHERLY WINDS TONIGHT THROUGH TUESDAY MORNING.

UTZ001-011-212300-
/O.CON.KSLC.FZ.W.0001.090922T0800Z-090922T1400Z/
CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN-
911 AM MDT MON SEP 21 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY.

THIS FREEZE WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA
BASIN FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

MUCH COLDER AND DRIER AIR WILL STREAM INTO NORTHERN UTAH TODAY.
BREEZY CONDITIONS THROUGH THIS EVENING WILL HOLD TEMPERATURES IN
THE 40S TO LOWER 50S THIS EVENING. WINDS WILL BECOME LIGHT LATE
THIS EVENING...ALLOWING TEMPERATURES TO PLUNGE IN MANY LOCATIONS
OF THE WARNING AREA.

LOW TEMPERATURES BY EARLY TUESDAY MORNING WILL BE NEAR 30 DEGREES
IN MANY AREAS...WITH A FEW LOCATIONS DROPPING DOWN INTO THE MID
20S. AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES
WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST
PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR
NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
PLAN ON PROTECTING SENSITIVE PLANTS OR HARVESTING CROPS ON OR
BEFORE TONIGHT.

&&

$$

UTZ019-212300-
/O.EXT.KSLC.WI.Y.0018.090921T1511Z-090922T1800Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
911 AM MDT MON SEP 21 2009

...WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON MDT TUESDAY. 

THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL
AND SOUTHERN WASHINGTON COUNTY.

A COLD FRONT THAT MOVED SOUTH INTO NORTHERN ARIZONA EARLIER
TONIGHT IS ALREADY GENERATING BREEZY NORTH WINDS IN SOME WIND PRONE
CANYON LOCATIONS EARLY THIS MORNING. SUSTAINED WINDS OF 15 TO 25
MPH WITH GUSTS NEAR 35 MPH WILL BE WIDESPREAD IN WIND PRONE
CANYONS...WHILE SOME LOCATIONS WILL SEE SUSTAINED WINDS OF 30 TO
35 MPH WITH GUSTS TO 55 MPH. 

WINDS WILL INCREASE FURTHER DURING THE AFTERNOON AS HIGH PRESSURE
AT THE SURFACE MOVES INTO NORTHERN UTAH AND NORTHERLY WINDS ALOFT
STRENGTHEN ACROSS SOUTHWEST UTAH. THESE FAVORABLE CONDITIONS WILL
PRODUCE MORE WIDESPREAD SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS
APPROACHING 55 MPH LATE TONIGHT THROUGH TUESDAY MORNING. GUSTY
NORTHEAST WINDS WILL PERSIST INTO TUESDAY AFTERNOON...THOUGH
SPEEDS WILL BE ON A DOWNWARD TREND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 212029
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
229 PM MDT MON SEP 21 2009

...MUCH COLDER TEMPERATURES NORTHERN UTAH WITH STRONG WINDS OVER
EXTREME SOUTHWEST UTAH...

.THE COLD FRONT THAT MOVED SOUTH THROUGH UTAH ON SUNDAY HAS MOVED
INTO NORTHERN ARIZONA. MUCH COLDER AND DRIER AIR HAS POURED INTO
NORTHERN UTAH. THIS COLDER AND DRIER AIR ALONG WITH LIGHT WINDS
TONIGHT WILL LEAD TO AREAS OF BELOW FREEZING TEMPERATURES IN THE
CACHE VALLEY AND WESTERN UINTA BASIN AND FROST OVER WESTERN UTAH
AND THE SANPETE AND SEVIER VALLEYS. THIS SAME COLD FRONT WILL GENERATE
STRONG NORTHERLY WINDS ACROSS EXTREME SOUTHWEST UTAH THROUGH
TUESDAY MORNING. THE STRONGEST WINDS WILL EXIST IN THE NORTH TO
SOUTH CANYONS THAT ARE PRONE TO STRONG NORTHERLY WINDS TONIGHT
THROUGH TUESDAY MORNING.

UTZ001-011-220430-
/O.CON.KSLC.FZ.W.0001.090922T0800Z-090922T1400Z/
CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN-
229 PM MDT MON SEP 21 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY.

THIS FREEZE WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA
BASIN FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

MUCH COLDER AND DRIER AIR HAS STREAMED INTO NORTHERN UTAH TODAY.
BREEZY CONDITIONS THROUGH THIS EVENING WILL HOLD TEMPERATURES IN
THE 40S TO LOWER 50S THIS EVENING. WINDS WILL BECOME LIGHT LATE
THIS EVENING...ALLOWING TEMPERATURES TO PLUNGE IN MANY LOCATIONS
OF THE WARNING AREA.

LOW TEMPERATURES BY EARLY TUESDAY MORNING WILL BE NEAR 30 DEGREES
IN MANY AREAS...WITH A FEW LOCATIONS DROPPING DOWN INTO THE MID
20S. AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES
WILL BE WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST
PORTIONS OF THE VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR
NO WIND EXISTS. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

UTZ014>016-220430-
/O.NEW.KSLC.FR.Y.0001.090922T0800Z-090922T1400Z/
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
229 PM MDT MON SEP 21 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY. 

HIS FREEZE WARNING COVERS THE VALLEYS OF WEST CENTRAL AND
SOUTHWEST UTAH AS WELL AS THE SANPETE AND SEVIER VALLEYS.

MUCH COLDER AND DRIER AIR HAS STREAMED INTO NORTHERN UTAH TODAY.
THOUGH WINDS WILL BE OCCASIONALLY GUSTY THIS EVENING AND
OVERNIGHT...TEMPERATURES WILL STILL BE ABLE TO PLUNGE INTO THE
LOWER TO MID 30S IN PARTS OF THE ADVISORY AREA...ALLOWING FROST TO DEVELOP.

AREAS MOST PRONE TO PROLONGED FROST WILL BE
WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE
VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS.
TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

UTZ019-220430-
/O.CON.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
229 PM MDT MON SEP 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. 

THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL
AND SOUTHERN WASHINGTON COUNTY.

A COLD FRONT THAT MOVED SOUTH INTO NORTHERN ARIZONA EARLIER
TONIGHT IS ALREADY GENERATING BREEZY NORTH WINDS IN SOME WIND
PRONE CANYON LOCATIONS EARLY THIS AFTERNOON AND THIS EVENING. SUSTAINED
WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL BE WIDESPREAD IN
WIND PRONE CANYONS...WHILE SOME LOCATIONS WILL SEE SUSTAINED WINDS
OF 30 TO 35 MPH WITH GUSTS TO 55 MPH.

WINDS WILL INCREASE FURTHER DURING THROUGH THE EVENING AS HIGH PRESSURE
AT THE SURFACE MOVES INTO NORTHERN UTAH AND NORTHERLY WINDS ALOFT
STRENGTHEN ACROSS SOUTHWEST UTAH. THESE FAVORABLE CONDITIONS WILL
PRODUCE MORE WIDESPREAD SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS
APPROACHING 55 MPH LATE TONIGHT THROUGH TUESDAY MORNING. GUSTY
NORTHEAST WINDS WILL PERSIST INTO TUESDAY AFTERNOON... THOUGH
SPEEDS WILL BE ON A DOWNWARD TREND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 220421
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1021 PM MDT MON SEP 21 2009

UTZ001-011-221300-
/O.CON.KSLC.FZ.W.0001.090922T0800Z-090922T1400Z/
CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...DUCHESNE...
ROOSEVELT
1021 PM MDT MON SEP 21 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY.

THIS WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA BASIN
FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

MUCH COLDER AND DRIER AIR WILL REMAIN OVER NORTHERN UTAH TONIGHT
INTO TUESDAY. WINDS HAVE DROPPED OFF IN THESE AREAS AND
TEMPERATURES WILL DROP TO CHILLY READINGS IN MANY LOCATIONS OF
THE WARNING AREAS.

LOW TEMPERATURES BY EARLY TUESDAY MORNING WILL BE NEAR 30 DEGREES
IN MANY AREAS. A FEW LOCATIONS WILL DROP DOWN INTO THE MID 20S.
AREAS MOST PRONE TO PROLONGED FREEZING TEMPERATURES WILL BE WHERE
COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE
VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS.
TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

UTZ014>016-221300-
/O.CON.KSLC.FR.Y.0001.090922T0800Z-090922T1400Z/
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...MANTI...RICHFIELD...DELTA...FILLMORE...
BEAVER...CEDAR CITY...MILFORD
1021 PM MDT MON SEP 21 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT TUESDAY.

THIS FROST ADVISORY COVERS THE VALLEYS OF WEST CENTRAL AND
SOUTHWEST UTAH AS WELL AS THE SANPETE AND SEVIER VALLEYS.

MUCH COLDER AND DRIER AIR COVERS WESTERN AND CENTRAL UTAH. NORTH 
WINDS WILL BE DROPPING OFF IN THESE AREAS OVERNIGHT ALLOWING 
TEMPERATURES TO PLUNGE INTO THE LOWER TO MID 30S IN PARTS OF THE
ADVISORY AREA. THIS WILL BRING THE THREAT OF FROST.

AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE
WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE
VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS.
TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

UTZ019-221300-
/O.CON.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
1021 PM MDT MON SEP 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TUESDAY. 

THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL
AND SOUTHERN WASHINGTON COUNTY.

SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL BE
WIDESPREAD IN WIND PRONE CANYONS...WITH SOME LOCATIONS RECEIVING
SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH.

THE STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING THEN
GRADUALLY TAPER OFF. BREEZY NORTHEAST WINDS WILL PERSIST INTO
TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KSLC 220942
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
342 AM MDT TUE SEP 22 2009

UTZ001-011-221400-
/O.CON.KSLC.FZ.W.0001.000000T0000Z-090922T1400Z/
CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN-
342 AM MDT TUE SEP 22 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

THIS WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA BASIN
FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

LOW TEMPERATURES EARLY THIS MORNING WILL BE NEAR 30 DEGREES IN
MANY AREAS. A FEW LOCATIONS WILL DROP DOWN INTO THE MID 20S. AREAS
MOST PRONE TO PROLONGED FREEZING TEMPERATURES WILL BE WHERE COLD
AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE
VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS.
TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

UTZ014>016-221400-
/O.CON.KSLC.FR.Y.0001.000000T0000Z-090922T1400Z/
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
342 AM MDT TUE SEP 22 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

THIS FROST ADVISORY COVERS THE VALLEYS OF WEST CENTRAL AND
SOUTHWEST UTAH AS WELL AS THE SANPETE AND SEVIER VALLEYS.

AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE
WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE
VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS.
TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

UTZ019-221800-
/O.CON.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
342 AM MDT TUE SEP 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL
AND SOUTHERN WASHINGTON COUNTY.

SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 40 MPH WILL BE
WIDESPREAD IN WIND PRONE CANYONS...WITH SOME LOCATIONS RECEIVING
SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH.

THE STRONG WINDS WILL GRADUALLY TAPER OFF THIS MORNING...THOUGH 
BREEZY NORTHEAST WINDS WILL PERSIST THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 221302
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
702 AM MDT TUE SEP 22 2009

UTZ001-011-221415-
/O.CON.KSLC.FZ.W.0001.000000T0000Z-090922T1400Z/
CACHE VALLEY/UTAH PORTION-WESTERN UINTA BASIN-
702 AM MDT TUE SEP 22 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

THIS WARNING COVERS THE CACHE VALLEY AND THE WESTERN UINTA BASIN
FOR LATE TONIGHT THROUGH EARLY TUESDAY MORNING.

LOW TEMPERATURES EARLY THIS MORNING WILL BE NEAR 30 DEGREES IN
MANY AREAS. A FEW LOCATIONS WILL DROP DOWN INTO THE MID 20S.
AREAS MOST PRONE TO PROLONGED FREEZING TEMPERATURES WILL BE WHERE
COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE
VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS.
TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

UTZ518-221800-
/O.EXA.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/
SOUTHERN MOUNTAINS-
702 AM MDT TUE SEP 22 2009

...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

THIS WIND ADVISORY IS FOR WASHINGTON COUNTY PORTION OF THE
SOUTHERN MOUNTAINS.

SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS NEAR 60 MPH WILL EXIST
IN THE MOUNTAINS OF SOUTHWEST WASHINGTON COUNTY EARLY THIS
MORNING. WINDS SPEEDS WILL GRADUALLY TAPER OFF DURING THE
MORNING...BUT REMAIN BREEZY THROUGH THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

UTZ014>016-221415-
/O.CON.KSLC.FR.Y.0001.000000T0000Z-090922T1400Z/
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
702 AM MDT TUE SEP 22 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

THIS FROST ADVISORY COVERS THE VALLEYS OF WEST CENTRAL AND
SOUTHWEST UTAH AS WELL AS THE SANPETE AND SEVIER VALLEYS.

AREAS MOST PRONE TO PROLONGED NEAR FREEZING TEMPERATURES WILL BE
WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS OF THE
VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS.
TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

UTZ019-221800-
/O.CON.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
702 AM MDT TUE SEP 22 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

THIS WIND ADVISORY IS FOR THE NORTH TO SOUTH CANYONS OF CENTRAL
AND SOUTHERN WASHINGTON COUNTY.

SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 40 MPH WILL BE
WIDESPREAD IN WIND PRONE CANYONS...WITH SOME LOCATIONS RECEIVING
SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 55 MPH.

THE STRONG WINDS WILL GRADUALLY TAPER OFF THIS MORNING...THOUGH
BREEZY NORTHEAST WINDS WILL PERSIST THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 221515
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
915 AM MDT TUE SEP 22 2009

UTZ019-518-221615-
/O.CAN.KSLC.WI.Y.0018.000000T0000Z-090922T1800Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
915 AM MDT TUE SEP 22 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR WASHINGTON COUNTY. 

WINDS HAVE WEAKENED TO VALUES BELOW ADVISORY CRITERIA AND WILL
REMAIN THAT WAY THROUGHOUT THE DAY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 20, 9:47 PM MDT, 6 hours 35 minutes earlier.

Area forecast discussion, Sep 20, 9:47 PM MDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
947 PM MDT SUN SEP 20 2009

.SYNOPSIS...A COOL UPPER TROUGH WILL DROP SOUTH THROUGH THE
NORTHERN ROCKIES INTO THE WESTERN PLAINS STATES TONIGHT THEN
STALL AS A CLOSED LOW OVER EASTERN COLORADO MONDAY NIGHT. THE
ASSOCIATED COLD FRONT WILL CROSS UTAH TONIGHT. THE COOL NORTHERLY
FLOW FOLLOWING THE FRONT WILL PERSIST THROUGH MID WEEK.

&&

.DISCUSSION...A COOL UPPER TROF IS DROPPING SOUTH THRU THE
NORTHERN ROCKIES TONIGHT AS A RIDGE AMPLIFIES ALONG THE WEST
COAST. THE INITIAL SURFACE FRONT IS ALMOST OUT OF THE CWA AND THE
REINFORCING COLD PUSH IS DROPPING SOUTH THRU NRN UT AT THIS TIME.

THE INCREASING NORTHWEST FLOW HAS PUSHED THE MOISTURE OUT OF THE
FORECAST AREA AND THE SECONDARY FRONT WILL COMPLETE THE DRYING
PROCESS OVERNIGHT. COLD ADVECTION...A DECENT PRESSURE GRADIENT AND
MODERATE TO STRONG 700 MB NELY FLOW WILL COMBINE TO PRODUCE A GAP
WIND EVENT IN WASHINGTON COUNTY OF SW UT. THE WINDS WILL START
LATE TONIGHT AND INCREASE THRU MON INTO TUE MORNING. LOCAL DECISION
TREE DOES INDICATE A POTENTIAL FOR AN ADVISORY OR BETTER EVENT BUT
THIS CAN BE ISSUED BY DAY SHIFT MON IF SITUATION DEVELOPS AS
FORECAST. DONT SEE MUCH THREAT OF CANYON WINDS FOR THE WASATCH
FRONT AS THE FLOW ALOFT HAS LITTLE EASTERLY COMPONENT AND THE
SURFACE GRADIENT IS VERY WEAK.

THE AIRMASS IS FORECAST TO GET COLD AND DRY ENOUGH FOR LOCAL FROST
MON NIGHT/TUE MRNG IN THE UINTA BASIN AND CACHE VALLEY. IT IS
POSSIBLE SOME OF THE NORMALLY COLDER SPOTS ELSEWHERE SUCH AS DELTA
THE EASTERN BASINS AROUND GREEN RIVER AND HANKSVILLE COULD ALSO
HAVE SOME FROST AS THE DRY AIRMASS SHOULD RADIATE OUT NICELY UNDER
THE CLEAR SKIES. CURRENT FREEZE WATCH WILL CONTINUE UNCHANGED.

18Z GFS STILL WANTS TO BRING THE CLOSED LOW FARTHER WEST DURING
THE WEEK THAN THE EC BUT IT HAS BEEN TRENDING TOWARDS THE EC IDEA
AND WILL LIKELY FALL IN LINE WITH THE VERY CONSISTENT EC WITHIN
THE NEXT RUN OR TWO. EITHER WAY...WE STAY IN A COOL DRY NORTHERLY
FLOW PAST MID WEEK BEFORE RIDGING SHIFTS EAST AND THE AIRMASS
WARMS BACK UP.

UPDATED EARLIER TO ADJUST POPS ACROSS SRN UT FOR EARLIER THIS
EVE. NO ADDITIONAL UPDATES PLANNED.

&&

.AVIATION...NORTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGH MOST OF THE OVERNIGHT HOURS. WINDS ARE EXPECTED TO BECOME
LIGHT AND VARIABLE NEAR DAWN...THEN BECOME NORTHERLY AGAIN BETWEEN
13-15Z MONDAY. VFR UNDER CLEAR SKIES WILL PREVAIL.

&&

.FIRE WEATHER...A COLD FRONT WILL SWEEP OUT OF UTAH OVERNIGHT.
THE AIRMASS BEHIND THE COLD FRONT WILL DRY QUICKLY ON A BREEZY
NORTHWEST FLOW.

A RED FLAG WARNING HAS BEEN ISSUED MONDAY AFTERNOON AND EVENING
ACROSS MUCH OF SOUTHWEST AND SOUTHEAST UTAH DUE TO THE COMBINATION
OF GUSTY NORTHERLY WINDS...A DRY AIRMASS AND CRITICAL FUELS.

DRY AND COOL CONDITIONS ARE EXPECTED THRU MID WEEK AS STABLE HIGH
PRESSURE DOMINATES THE REGION WITH CONTINUED BREEZY NORTH WINDS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM NOON MONDAY TO 9 PM MONDAY FOR UTZ435-
     437-439-445>447-449.

     FREEZE WATCH FROM 2 AM TUESDAY TO 8 AM TUESDAY FOR UTZ001-UTZ011.

WY...NONE.

&&

WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 20, 2:00 PM MDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
200 PM MDT SUN SEP 20 2009

UTZ001>016-019>021-517-518-WYZ021-211200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
200 PM MDT SUN SEP 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

A COLD FRONT ACROSS CENTRAL UTAH THIS EVENING IS FORECAST TO SAG
SOUTH TO THE ARIZONA STATE LINE BY MONDAY MORNING. STRONG
NORTHERLY CANYON WINDS ARE ANTICIPATED ALONG INTERSTATE 15 SOUTH OF
CEDAR CITY AND ACROSS WASHINGTON COUNTY LATE TONIGHT AND EARLY
MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE COLD FRONT WILL EXIT SOUTHERN UTAH ON MONDAY. COOLER AND MUCH
DRIER AIR WILL EXIST BEHIND THE FRONT. THE COMBINATION OF GUSTY
NORTHERLY WINDS AND LOW RELATIVE HUMIDITY VALUES WILL LEAD TO THE
DEVELOPMENT OF SEVERE FIRE WEATHER CONDITIONS ACROSS MUCH OF
SOUTHWEST AND SOUTHEAST UTAH MONDAY AFTERNOON AND EVENING.

FAVORABLE CONDITIONS WILL EXIST OVER EXTREME SOUTHWEST UTAH TO
PRODUCE STRONG CANYON WINDS IN WASHINGTON COUNTY MONDAY NIGHT THROUGH
TUESDAY MORNING. BREEZY CANYON WINDS ARE ALSO A POSSIBILITY ALONG
THE WASATCH FRONT OF NORTHERN UTAH...THOUGH THESE WINDS ARE NOT
EXPECTED TO BE AS STRONG AS THOSE OVER SOUTHWEST UTAH.

THE MUCH DRIER AND COOLER AIRMASS WILL LEAD TO AREAS OF FREEZING
TEMPERATURES IN SOME OF THE NORTHERN UTAH GROWING AREAS. PORTIONS
OF THE CACHE VALLEY AND THE WESTERN UINTA BASIN CAN EXPECT
FREEZING TEMPERATURES LATE MONDAY NIGHT THROUGH EARLY TUESDAY
MORNING.

HIGH PRESSURE ALOFT WILL RETURN TO THE GREAT BASIN AROUND
MIDWEEK. GENERALLY DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES
WILL DEVELOP FOR THE END OF THE WEEK THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:22 AM MDTFreeze WarningSLC28 hr
Sep 21, 2:29 PM MDTFrost AdvisorySLC18 hr

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.